I just got off of Accutane (for acne) 10 days ago. So at least my face is cleared up but I'm beginning to think that med. might be playing a role with this upper right abdomen discomfort. My cholesterol was always fine but after the Accutane my triglycerides are now in the 600's. I was told they would go down as soon as I stopped taking that med. Waiting on the MD to call me back on the new results on the triglycerides.
Anyhow, I went to bed Friday night 3/9/07 with an unusual stomach ache (not gas pains) felt like bloating or more like my stomach felt extended in the upper abdomen. Woke up at 6am 3/10/07 with cramping pain in the upper right abdomen. It would come and go but it wasnt going away. I knew something was wrong because I had never had that type of pain before and my bowel movements were normal. (I have had 3 kidney stones before so I knew what that pain was like...and I knew that wasn't the problem).
So I went to the ER a few hours later because the cramping pain still hadnt gone away. By that time I had fever, nausea, and was dizzy. After 3 hours of laying on a stretcher the pain kind of eased away and then I was taken to have an Ultrasound...which they couldnt find anything. Not sure if that's a good thing??? The end result was either gastritis or inflamed gall bladder.
It is now 3/14/07 and I can still feel my gall bladder in a little bit of discomfort. I'm not in pain and the cramping has gone away. For anyone who has an advice or insight on this...do you think it can still be inflamed? Or just bothered from all the pressing that the doctors had to do to figure out...well...nothing...LOL!? Also I'm still feeling a little light-headed. But the nausea and fever have gone away.
Any insight would be greatly appreciated. Thanks. =)
Digestive disorders can be hard to figure out because different problems can present themselves with similar symptoms. hiatal nernia, gall bladder, gastritis, ulcer, H Pylori, bowel disorders, can all present similar and confusing symptoms. Your doctor should either do more testing or try treating you based on what he thinks is the matter. If the doctor thinks you have gastritis, he might try something like Protonix or one of the other acid reducers. Better yet, he might test for H Pylori or do an endoscopy and look directly at your esophogus and stomach. A HIDA scan would be a good idea if your gall bladder is suspect. The ultrasound often picks up stones if you have them. In any case, sounds like you need to visit a gastroenterologist or a good GP and let him/her examine you.
Thanks so much for your reply. Good info. in there! The ER doctor actually prescribed Protonix....because I was taking the Prilosec OTC improperly (meaning just when I had heartburn...it would only take 2 hours to work on me, so I took 1 every 3 days or so). Another problem could be Advil. I would always find myself reaching for those. So yeah, next step...GI doctor.
Advil....and aspirin, all NSAIDs, coffee, alcohol, chocolate, tomato, citrus, carbonated beverages, the list goes on. After the doc finishes telling you what you can't eat/drink anymore, you may as well be on bread and water!!
Well heard back from the MD and my triglycerides went down to 292 and my LDL is 153 and HDL is 34. So as the Accutane is getting out of my system the trigl. are going down.
So far all I've been eating is yogurt, chicken soup, salad with cold turkey on it and light dressings. At least I'm losing weight out of all of this. But it's definetly a scary feeling going through that.
I'm ok now....no more dizzyness, nausea, or even pain. The only thing is I can still feel my gall bladder or liver...not sure....but I do feel something.
Now to find a cure for my brother who can't get over hives (going on 3 days now...yeesh!)